Texas, 2011

Drought in Texas, June 1 to 30, 2011

June 1 to 30, 2011 · NWS CRP · 15 events in 15 counties and zones

Although most of South Texas received some rainfall during the month of June, the amounts remained well below normal. 5 inches below normal for the southern portions of the Coastal Bend and Brush Country to 4 inches below normal for portions of the Victoria Crossroads and northern Coastal Bend.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Although most of South Texas received some rainfall during the month of June, the amounts remained well below normal. Rainfall deficits for the month ranged from 2.5 inches below normal for the southern portions of the Coastal Bend and Brush Country to 4 inches below normal for portions of the Victoria Crossroads and northern Coastal Bend. Along with the lack of rainfall, temperatures remained above normal across South Texas.

Exceptional drought conditions continued across La Salle and Webb Counties in June and advanced eastward into northeast Live Oak, Bee, Goliad, and Refugio Counties. Extreme drought conditions over Duval, McMullen, Jim Wells, southern Live Oak, Victoria, and Calhoun Counties expanded across the remainder of South Texas into Aransas, Nueces, Kleberg, and San Patricio Counties by the end of the month.

Hay production was severely limited or insignificant. Livestock producers continued to provide supplemental feed to their reduced herds. Rangeland and pastures only improved slightly with the rainfall. Ponds remained either very low or dry.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 10:27 PM CST, 1 hour 33 minutes earlier.

Area forecast discussion, May 31, 10:27 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1127 PM CDT TUE MAY 31 2011

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...ANTICIPATE A TRANSITION FROM VFR CEILINGS (CIRRUS SHIELD)
TO PREDOMINATE MVFR CEILINGS (STRATUS) DURING THE 08-10Z WEDNESDAY
PERIOD. ISOLD SHOWERS ARE ANTICIPATED OVER PORTIONS OF THE
NORTHERN COASTAL BEND/VICTORIA CROSSROADS TOWARD SUNRISE/MID
MORNING HOURS. CONDITIONS SHOULD REVERT BACK TO VFR BY NOON WEDNESDAY.
PERSIST SFC ONSHORE WIND EXPECTED DURING THE PERIOD. LGT WIND
MAGNITUDES EXPECTED OVERNIGHT WITH MODERATE WIND LEVELS WEDNESDAY
AFTN.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT TUE MAY 31 2011/

DISCUSSION...IN ADDITION TO CIRRUS CLOUD COVER FROM THE WEST IN
RESPONSE TO EVENING CONVECTION OVER MEXICO...EXPECT STRATUS TO
DEVELOP OVERNIGHT WHEN CONSIDERING NAM DETERMINISTIC SOUNDINGS. DO
NOT EXPECT THAT CONVECTION TO ENTER THE CWA OVERNIGHT OWING TO
STRONG CIN VALUES (LAPS ANALYES.) ONSHORE FLOW WILL PERSIST
OVERNIGHT. THE NAM 0-1KM LAPSE RATE REMAINS SIGNIFICANT TNGT YET
WIND ALOFT PROGD TO DECREASE TONIGHT. EXPECT SPEEDS IN THE 10-15
KNOT RANGE. ANTICIPATE GENERALLY A LOW RISK FOR RIP CURRENTS
OVERNIGHT AND THUS ALLOWED THE CFW TO EXPIRE. NO SIGNIFICANT
CHANGES TO THE MIN TEMP FCST. WEAK BOUNDARY LAYER SHOWERS COULD
ENTER MAINLY THE NERN CWA OVERNIGHT (NIL NAM CIN VALUES). WL ADD
ONLY A LESS THAN 20 PERCENT CHANCE FOR MEASURABLE PCPN.

PREV DISCUSSION... /ISSUED 643 PM CDT TUE MAY 31 2011/

DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION.

AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL
HOURS ACROSS SOUTH TEXAS. DRIER AIR IN PLACE SHOULD SLOW THE
DEVELOPMENT OF MVFR CIGS...WILL KEEP LOW STRATUS IN FROM 09Z-14Z
HOWEVER. ALSO...CANNOT RULE OUT MVFR VISIBILITIES ACROSS THE
VICTORIA AREA WITH LIGHT WINDS DEVELOPING AND SHALLOW LOW LEVEL
MOISTURE. CONDITIONS RETURN TO VFR SHORTLY AFTER SUNRISE WEDNESDAY
WITH SOUTHEAST WINDS 10 TO 15KTS WITH A FEW GUSTS AROUND 20KTS.

PREV DISCUSSION... /ISSUED 336 PM CDT TUE MAY 31 2011/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...A QUIET TIME IS IN
STORE FOR SOUTH TEXAS AS HIGHER PRESSURE SHIFTS FURTHER WEST ACROSS
THE AREA. WINDS ARE EXPECTED TO DECREASE THROUGH THE WEDNESDAY IN
RESPONSE TO THE HIGHER PRESSURE. WEDNESDAY AND WEDNESDAY NIGHT
TEMPERATURES EXPECTED TO COOL A FEW DEGREES DUE TO ONSET OF DRIER
AIR.

LONG TERM (THURSDAY THROUGH TUESDAY)...WARM AND DRY WEATHER
EXPECTED THROUGH THE EXTENDED PERIOD.

MODELS REMAIN CONSISTENT IN BUILDING A BROAD UPPER RIDGE OVER THE
REGION THROUGH THE PERIOD. BY THE WEEKEND BOTH GFS AND ECMWF RAISE
THE CENTER OF THE RIDGE FAR ENOUGH NORTH TO DEPICT MOISTURE
UNDERCUTTING THE RIDGE. GFS ACTUALLY FOCUSES THAT MOISTURE INTO LOW
CHANCE POPS EARLY NEXT WEEK. EVEN IF THE SCENARIO PLAYS OUT AS
THE MODELS PREDICT...FORECAST MODEL SOUNDINGS LOOK UNFAVORABLE FOR
ORGANIZED PRECIPITATION...LEAVING JUST ISOLATED SPRINKLES AS A WORST
CASE EVENTUALITY. WILL LEAVE POPS BELOW MENTION FOR THE TIME BEING
AND AWAIT CLEARER PORTENTS FOR MUCH NEEDED RAIN.

NUMERICAL GUIDANCE CONTINUES ITS TREND OF BEING SEVERAL DEGREES TOO
LOW FOR HIGHS...ESPECIALLY OUT WEST. HAVE TRENDED MUCH CLOSER TO
PERSISTENCE WITH SLIGHT ADJUSTMENTS FOR EXPECTED CLOUD COVER.

MARINE...OFFSHORE SEAS CONTINUE TO RIDE AT OR JUST BELOW SMALL CRAFT
ADVISORY CRITERIA. HOWEVER...WITH HIGH PRESSURE SETTLING IN...SEAS
ARE EXPECTED TO FALL AND REMAIN BELOW SCA.

FIRE WEATHER...RELATIVE HUMIDITIES ACROSS THE BRUSH COUNTRY FELL
NEAR A RANGE FROM 30-40 PERCENT WITH BREEZY CONDITIONS. WITH
SUBSIDENCE AND DRIER AIR MOVING IN ACROSS THE AREA...RELATIVE
HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 40 PERCENT ACROSS THE
INLAND COASTAL PLAINS AND THE BRUSH COUNTRY. HOWEVER...WINDS WILL
REMAIN RELATIVELY WEAK FOR THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  90  72  93  75  /  10  10  10  10  10
VICTORIA          72  93  69  96  70  /  10  10  10  10  10
LAREDO            77 101  75 105  78  /  10  10  10  10  10
ALICE             73  96  70  96  72  /  10  10  10  10  10
ROCKPORT          77  90  76  91  78  /  10  10  10  10  10
COTULLA           73  98  69 102  73  /  10  10  10  10  10
KINGSVILLE        73  93  71  94  74  /  10  10  10  10  10
NAVY CORPUS       77  88  77  89  78  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, May 31, 4:18 AM CST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CDT TUE MAY 31 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CDT TUE MAY 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES
TODAY.

GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL
PROVIDE AN ELEVATED WILD FIRE DANGER ACROSS PORTIONS OF THE BRUSH
COUNTRY THIS AFTERNOON.

HEAT INDEX VALUES WILL REACH 105 TO 110 DEGREES MAILY ACROSS WEBB
COUNTY THIS AFTERNOON.

SMALL CRAFT ADVISORIES ARE IN EFFECT DURING THE MORNING HOURS
ACROSS THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED AFTERNOON HEAT INDICES FROM 105 TO AROUND 110 DEGREES WILL
BE POSSIBLE FRIDAY AND SATURDAY...MAINLY ACROSS THE WESTERN BRUSH
COUNTRY AND ALONG THE RIO GRANDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Official NWS Observations
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Drought, Bee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Official NWS Observations
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Calhoun

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Drought, Duval

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Official NWS Observations
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Goliad

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Official NWS Observations
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Official NWS Observations
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Official NWS Observations
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, La Salle

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Official NWS Observations
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Drought, Live Oak

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Official NWS Observations
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Official NWS Observations
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Nueces

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Refugio

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Official NWS Observations
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Drought, San Patricio

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Official NWS Observations
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Victoria

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Official NWS Observations
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Webb

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Official NWS Observations
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315221, 315222, 315224, 315225, 315226, 315228, 315229, 315230, 315231, 315233, 315235, 315236, 315237, 315238, 315239.